Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Riverton, WY

August 19, 20076 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Aug 19, 2007, 2:54 AM MDT for 6 counties in Wyoming. It took effect at Aug 19, 2007, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 2:54 AM MDT (08:54 UTC)
In effect from
Aug 19, 2007, 2:00 PM MDT
Expired
Aug 19, 2007, 7:33 PM MDT
In force
6 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY, Uinta County, WY

The radar

The Riverton/Lander radar (KRIW), 103 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3390 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KRIW 190854
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
254 AM MDT SUN AUG 19 2007

...FIRE WEATHER WATCH IN EFFECT FOR PORTIONS OF SOUTHERN AND
CENTRAL WYOMING FROM 2 PM THIS AFTERNOON TO 9 PM THIS EVENING FOR LOW
HUMIDITIES AND WINDY CONDITIONS...

WYZ140-286-414>416-191000-
/O.CAN.KRIW.FW.A.0003.070819T2000Z-070820T0300Z/
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS / NORTH SHOSHONE NF-
SALT AND WYOMING RANGES / WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS / EAST ZONE BRIDGER TETON NF-
254 AM MDT SUN AUG 19 2007

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE FIRE
WEATHER WATCH. 

WETTING RAINS WHICH OCCURRED SATURDAY AFTERNOON AND EVENING ACROSS
NORTHWESTERN AND WEST CENTRAL WYOMING HAVE ALLOWED FUEL MOISTURES
TO RISE ABOVE CRITICAL THRESHOLDS. THEREFORE...THE FIRE WEATHER
WATCH FOR THESE AREAS HAS BEEN CANCELLED.

$$

WYZ277>279-288-192000-
/O.UPG.KRIW.FW.A.0003.070819T2000Z-070820T0300Z/
/O.NEW.KRIW.FW.W.0006.070819T2000Z-070820T0300Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
254 AM MDT SUN AUG 19 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR FIRE WEATHER ZONES 277...278...279 AND 288...WHICH IS IN
EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

A COLD FRONT APPROACHING THE AREA FROM THE PACIFIC NORTHWEST TODAY
AND EARLY TONIGHT WILL CAUSE WINDS TO INCREASE AND BECOME GUSTY
THIS AFTERNOON THROUGH MID EVENING...WHILE DRIER AIR FROM THE WEST
WILL RESULT IN MINIMUM RELATIVE HUMIDITIES LESS THAN 15 PERCENT ACROSS
PORTIONS OF SOUTHERN AND CENTRAL WYOMING. THESE CONDITIONS AND
FUEL MOISTURE AT OR BELOW CRITICAL THRESHOLDS WILL CREATE RED FLAG
CONDITIONS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ283-289-192000-
/O.NEW.KRIW.FW.W.0006.070819T2000Z-070820T0300Z/
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
254 AM MDT SUN AUG 19 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR FIRE WEATHER ZONES 283 AND 289...WHICH IS IN EFFECT FROM
2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING.

A COLD FRONT APPROACHING THE AREA FROM THE PACIFIC NORTHWEST TODAY
AND EARLY TONIGHT WILL CAUSE WINDS TO INCREASE AND BECOME GUSTY
THIS AFTERNOON THROUGH MID EVENING...WHILE DRIER AIR FROM THE WEST
WILL RESULT IN MINIMUM RELATIVE HUMIDITIES LESS THAN 15 PERCENT ACROSS
PORTIONS OF SOUTHERN AND CENTRAL WYOMING. THESE CONDITIONS AND
FUEL MOISTURE AT OR BELOW CRITICAL THRESHOLDS WILL CREATE RED FLAG
CONDITIONS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SMITH
3 follow-up statements
000 
WWUS85 KRIW 191739 AAA
RFWRIW

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE RIVERTON WY
1139 AM MDT SUN AUG 19 2007

...FIRE WEATHER WATCH IN EFFECT FOR PORTIONS OF SOUTHERN AND
CENTRAL WYOMING FROM 2 PM THIS AFTERNOON TO 9 PM THIS EVENING FOR
LOW HUMIDITIES AND WINDY CONDITIONS...

WYZ277>279-283-288-289-200300-
/O.CON.KRIW.FW.W.0006.070819T2000Z-070820T0300Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
1139 AM MDT SUN AUG 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A COLD FRONT APPROACHING THE AREA FROM THE PACIFIC NORTHWEST
THIS AFTERNOON AND EARLY TONIGHT WILL CAUSE WINDS TO INCREASE FROM
THE SOUTHWEST...AND BECOME VERY GUSTY THIS AFTERNOON THROUGH MID
EVENING...WHILE DRIER AIR FROM THE WEST WILL RESULT IN MINIMUM
RELATIVE HUMIDITIES DROPPING TO NEAR 15 PERCENT ACROSS PORTIONS OF
SOUTHERN AND CENTRAL WYOMING. THESE CONDITIONS AND FUEL MOISTURE
AT OR BELOW CRITICAL THRESHOLDS WILL CREATE RED FLAG CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES COULD
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KRIW 192219
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
419 PM MDT SUN AUG 19 2007

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF SOUTHERN AND
CENTRAL WYOMING UNTIL 9 PM TONIGHT FOR LOW HUMIDITY AND WINDY
CONDITIONS...

...RED FLAG WARNING ALSO IN EFFECT FOR PORTIONS OF SOUTHERN AND
CENTRAL WYOMING FROM 1 PM MONDAY AFTERNOON TO 8 PM MONDAY EVENING
FOR LOW HUMIDITY AND WINDY CONDITIONS...

WYZ277>279-283-289-201000-
/O.NEW.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/
/O.CON.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
419 PM MDT SUN AUG 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. AHEAD
OF THE COLD FRONT...EXPECT WINDY SOUTHWEST WINDS 15 TO 25
MPH...WITH FREQUENT GUSTS TO 35 MPH...WITH NEAR CRITICAL RELATIVE
HUMIDITIES...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. IN
ADDITION...SOME THUNDERSTORMS WILL CREATE VERY GUSTY AND ERRATIC
WINDS...BUT WITH AN INCREASE IN RELATIVE HUMIDITY. ALTHOUGH WINDY
CONDITIONS ARE EXPECTED FOR MOST OF THE NIGHT...RELATIVE HUMIDITY
IS EXPECTED TO INCREASE ABOVE CRITICAL THRESHOLDS BY AROUND 9 PM.

ON MONDAY...VERY WINDY WEST TO NORTHWEST WINDS...BETWEEN 15 AND
25 MPH WITH FREQUENT HIGHER GUSTS...ARE EXPECTED TO COMBINE WITH
CRITICAL RELATIVE HUMIDITIES TO CREATE RED FLAG CONDITIONS DURING
THE AFTERNOON AND EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ280-201000-
/O.NEW.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/
NATRONA COUNTY / CASPER BLM-
419 PM MDT SUN AUG 19 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. 

IN THE WAKE OF A COLD FRONT TONIGHT...MUCH DRIER AIR WILL WORK
INTO THE REGION...AND VERY GUSTY WINDS WEST TO NORTHWEST WINDS ARE
EXPECTED. BY MONDAY AFTERNOON...EXPECT VERY WINDY WEST WINDS
BETWEEN 15 AND 25 MPH...WITH HIGHER GUSTS AND RELATIVE HUMIDITIES
REACHING AROUND 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ288-200300-
/O.CON.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
419 PM MDT SUN AUG 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. AHEAD
OF THE COLD FRONT...EXPECT WINDY SOUTHWEST WINDS 15 TO 25
MPH...WITH FREQUENT GUSTS TO 35 MPH...WITH NEAR CRITICAL RELATIVE
HUMIDITIES...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. IN
ADDITION...SOME THUNDERSTORMS WILL CREATE VERY GUSTY AND ERRATIC
WINDS...BUT WITH AN INCREASE IN RELATIVE HUMIDITY. ALTHOUGH WINDY
CONDITIONS ARE EXPECTED FOR MOST OF THE NIGHT...RELATIVE HUMIDITY
IS EXPECTED TO BE INCREASE ABOVE CRITICAL THRESHOLDS BY AROUND 9
PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
COULD CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KRIW 200133
RFWRIW

RED FLAG WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
733 PM MDT SUN AUG 19 2007

...RED FLAG WARNING FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING
THIS EVENING HAS BEEN CANCELLED...

...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND
CENTRAL WYOMING FROM 1 PM MONDAY AFTERNOON TO 8 PM MONDAY EVENING
FOR LOW HUMIDITY AND WINDY CONDITIONS...

WYZ277>279-283-289-201000-
/O.CAN.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/
/O.CON.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/
LINCOLN AND UINTA COUNTIES / LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN / ROCK SPRINGS BLM-
SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA-
UPPER WIND RIVER BASIN / WIND RIVER BASIN-
GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS-
733 PM MDT SUN AUG 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
MONDAY...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED
FLAG WARNING FOR FIRE WEATHER ZONES 277...278...279...283 AND 289
FOR THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM
TO 8 PM MDT MONDAY FOR FIRE WEATHER ZONES
277...278...279...280...283 AND 289.

A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. THROUGH
7 PM MDT WEST TO SOUTHWEST WINDS 15 TO 25 MPH CONTINUED...WITH FREQUENT
GUSTS TO 35 MPH. HOWEVER...RELATIVE HUMIDITIES ACROSS THE AREA
HAVE INCREASED TO BETWEEN 20 AND 35 PERCENT. THEREFORE...THE RED
FLAG WARNING HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS COULD
STILL PRODUCE VERY GUSTY AND ERRATIC WINDS THROUGH 11 PM MDT.

ON MONDAY...VERY WINDY WEST TO NORTHWEST WINDS...BETWEEN 15 AND
25 MPH WITH FREQUENT HIGHER GUSTS...ARE EXPECTED TO COMBINE WITH
CRITICAL RELATIVE HUMIDITIES TO CREATE RED FLAG CONDITIONS DURING
THE AFTERNOON AND EVENING HOURS FOR PORTIONS OF SOUTHERN AND
CENTRAL WYOMING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ288-200245-
/O.CAN.KRIW.FW.W.0006.000000T0000Z-070820T0300Z/
EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF-
733 PM MDT SUN AUG 19 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED
FLAG WARNING FOR FIRE WEATHER ZONE 288.

A COLD FRONT WILL SWEEP EAST ACROSS WYOMING THIS EVENING. THROUGH
7 PM MDT WEST TO SOUTHWEST WINDS 15 TO 25 MPH CONTINUED...WITH FREQUENT
GUSTS TO 35 MPH. HOWEVER...RELATIVE HUMIDITIES ACROSS THE AREA
HAVE INCREASED TO BETWEEN 20 AND 35 PERCENT. THEREFORE...THE RED
FLAG WARNING HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS COULD
STILL PRODUCE VERY GUSTY AND ERRATIC WINDS THROUGH 11 PM MDT.

$$

WYZ280-201000-
/O.CON.KRIW.FW.W.0007.070820T1900Z-070821T0200Z/
NATRONA COUNTY / CASPER BLM-
733 PM MDT SUN AUG 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
MONDAY. 

IN THE WAKE OF A COLD FRONT TONIGHT...MUCH DRIER AIR WILL WORK
INTO THE REGION...AND VERY GUSTY WINDS WEST TO NORTHWEST WINDS
ARE EXPECTED. BY MONDAY AFTERNOON...EXPECT VERY WINDY WEST WINDS
BETWEEN 15 AND 25 MPH...WITH HIGHER GUSTS AND RELATIVE HUMIDITIES
REACHING AROUND 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SMITH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 18, 3:32 PM MDT, 11 hours 22 minutes earlier.

Area forecast discussion, Aug 18, 3:32 PM MDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
332 PM MDT SAT AUG 18 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY
ANOTHER ACTIVE EVENING IS EXPECTED ACROSS THE FORECAST AREA. A
POTENT SHORTWAVE VISIBLE ON WATER VAPOR ACROSS IDAHO IS EXPECTED
TO CONTINUE PUSHING EAST NORTHEAST INTO MONTANA. THIS FEATURE
COMBINED WITH SOME JET DYNAMICS...AND MONSOONAL MOISTURE WILL FUEL
SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ACROSS THE FORECAST
AREA. ALL OF THESE STORMS COULD PRODUCE VERY HEAVY
RAIN...RESULTING IN LOCALIZED FLOODING. IN ADDITION...WOULD NOT BE
SURPRISED TO SEE SOME SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS ACROSS
THE WEST AND NORTH...CLOSER TO THE JET DYNAMICS AND SHORTWAVE.

ON SUNDAY...THE TROUGH THAT HAS BEEN OFF THE WEST FOR A LONG
TIME...WILL PUSH EAST NORTHEAST AND BECOMING NEGATIVELY TILTED INTO
BRITISH COLUMBIA AND THE NORTHERN ROCKIES. THIS WILL RESULT IN LEE
CYCLOGENESIS ACROSS MONTANA...AND BREEZY SOUTHWEST WINDS AT THE
SURFACE AND ALOFT...WITH PACIFIC FRONT EXPECTED TO MOVE THROUGH
LATE SUNDAY AND EXIT THE AREA MONDAY MORNING. THE SOUTHWEST FLOW
SUNDAY...IS EXPECTED TO BRING MUCH DRIER AIR INTO THE
REGION...WITH PRECIPITABLE WATER VALUES DROPPING BELOW 0.5 WEST
AND ONLY 0.75 INCH ACROSS THE EXTREME EAST. THIS DRYING IN THE LOW
LEVELS AND WINDY CONDITIONS THAT ARE EXPECTED TO DEVELOP COULD
RESULT IN SOME RED FLAG CONDITIONS...ACROSS WESTERN PARTS OF THE
AREA. MY CONCERN IS THAT RH MIGHT NOT REACH THRESHOLDS...BUT WILL
HOIST FIRE WEATHER WATCH AND LET THE EVENING CREW LOOK AT MORE
DATA TO SEE IF THEY WANT TO UPGRADE OR LET IT GO.

DESPITE DRYING OUT...THIS TROUGH ON SUNDAY HAS ENOUGH DYNAMICS TO
PRODUCE MORE PRECIPITATION ACROSS THE NORTHWEST PART OF THE CWA THAN
THE MODELS ARE HINTING AT CURRENTLY. SO WILL GO SCATTERED IN THAT
AREA...WHICH ALSO COULD AFFECT RED FLAG CONDITIONS.

BY MONDAY AND TUESDAY...A FAST ZONAL FLOW DEVELOPS ACROSS THE
NORTHERN TIER OF STATES. MOISTURE EXITS TO THE EAST...WITH LITTLE
OR NO PRECIPITATION EXPECTED. BEST CHANCE WILL BE ISOLATED
ACTIVITY ACROSS THE NORTH ON MONDAY...WITH A SLIGHT DISTURBANCE
IN THE QUICK FLOW. IN ADDITION...THE AREA WILL BE AFFECTED BY THE
RIGHT ENTRANCE REGION OF 130 KT...WITH POSSIBLE MOUNTAIN WAVE
EVENT MONDAY NIGHT. FIRE WEATHER WILL CONTINUE TO BE CONCERN ON
MONDAY...WITH WINDY CONDITIONS AND LOWER RH VALUES.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
EXTENDED RANGE MODEL SOLUTIONS IN FAIRLY GOOD AGREEMENT FOR
TUESDAY WITH UPPER LOW MOVING THROUGH NORTHERN SASKATCHEWAN AND
MANITOBA. TROUGH WILL SWING ACROSS WYOMING WITH SLIGHT COOL DOWN
IN THE NORTHERN ZONES BEHIND WEAK FRONTAL PUSH. BEST JET ENERGY
REMAINS TO THE NORTH OF THE FORECAST AREA OVER MONTANA.
HOWEVER...RIGHT ENTRANCE REGION OF 250MB JET STREAK IS CLOSE
ENOUGH TO FAR NORTH TO KEEP LOW CHANCE OF LIGHT RAIN SHOWERS
THERE. THE WEAK FRONT WILL PUSH FARTHER SOUTH THROUGH CENTRAL
WYOMING BY WEDNESDAY. THIS SURGE COMBINED WITH MARGINAL
INSTABILITY NECESSITATES KEEPING SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS EAST OF THE DIVIDE WEDNESDAY. NEXT TROUGH BEGINS TO
WORK INTO WESTERN WYOMING WEDNESDAY NIGHT AND ACROSS MUCH OF THE
REMAINDER OF THE FORECAST AREA THURSDAY MORNING. DRIER AIR IN
ZONAL FLOW TO PUNCH INTO THE STATE THURSDAY NIGHT THROUGH FRIDAY
NIGHT. RIDGE WILL BEGIN TO SET-UP OVER THE SOUTHERN ROCKIES BY
SATURDAY ALLOWING FOR MONSOON MOISTURE TO BEGIN NORTHWARD SURGE.
MOISTURE WILL ROTATE INTO WESTERN WYOMING AROUND THE PERIPHERY OF
THE HIGH BY SATURDAY AND HAVE PLACED SLIGHT CHANCE IN THIS AREA.
AS FOR TEMPERATURES...READINGS WILL BE CLOSER TO CLIMATOLOGICAL
NORMS EAST OF THE DIVIDE THROUGH THURSDAY. THE SOUTHWEST WILL SEE
LITTLE CHANGE THROUGH FRIDAY. CLEARING SKIES AND DRIER AIR
THURSDAY NIGHT WILL ALLOW FOR THE COOLEST TEMPERATURES OF THE
EXTENDED PERIOD IN THE WESTERN VALLEYS. HIGHS WILL BEGIN TO CLIMB
UP AGAIN BY FRIDAY WITH EVEN WARMER READINGS ON SATURDAY AS 700MB
TEMPERATURES WARM TO 16-18C.

&&

.AVIATION...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING WITH A FEW
SHOWERS POSSIBLE OVERNIGHT. VISIBILITIES COULD BRIEFLY DROP BETWEEN
3-4 MILES AT THE SURFACE NEAR THE STORMS. WITH RECENT RAINFALL OVER
WEST CENTRAL WYOMING...BLOWING DUST WILL NOT BE MUCH OF A PROBLEM.
HOWEVER...HEAVY RAIN WILL BE WHICH COULD RESULT IN SOME AREAS OF
FOG LATER TONIGHT. THE FOG WILL MAINLY BE CONFINED TO MOUNTAIN
VALLEYS.

OTHERWISE...THE WEATHER WILL TURN FROM WET TO WINDY ON SUNDAY INTO
SUNDAY NIGHT. A STRONG LOW PRESSURE SYSTEM WILL BEGIN TO IMPACT THE
REGION. GUSTY SOUTHWEST SURFACE WINDS SHOULD CONTINUE INTO MONDAY
WITH VFR CONDITIONS ACROSS ALL FLIGHT ROUTES.

&&

.FIRE WEATHER...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...WITH ACTIVITY BECOMING ISOLATED BY AROUND MIDNIGHT. THESE
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT
LIGHTNING...SOME HAIL...AND VERY GUSTY WINDS. THE WEATHER PATTERN
WILL QUICKLY CHANGE OVER THE NEXT 24 HOURS...AS A TROUGH
SHIFTS...FROM OFF THE WEST COAST...EAST NORTHEAST INTO SOUTHERN
CANADA AND NORTHERN ROCKIES. STRONG SOUTHWEST WINDS ARE EXPECTED
TO DEVELOP ACROSS THE AREA SUNDAY AFTERNOON...AS LEE CYCLOGENESIS
OCCURS ACROSS MONTANA. IN ADDITION...LOW LEVEL MOISTURE IS
EXPECTED TO QUICKLY DRY OUT FROM WEST TO EAST ON SUNDAY. THESE
WINDY CONDITIONS COMBINED WITH LOW RH WILL RESULT IN THE
POSSIBILITY OF CRITICAL FIRE WEATHER. THUS...WILL ISSUE A FIRE
WEATHER WATCH FOR MOST OF WESTERN WYOMING FIRE DISTRICTS SUNDAY
AFTERNOON AND EVENING. HOWEVER...CONFIDENCE IS NOT HIGH ON HOW
QUICKLY LOW LEVEL MOISTURE WILL EXIT THE AREA...AND THAT SOME
CONVECTION SUNDAY AFTERNOON AND EVENING COULD ALSO KEEP RH UP.
FIRE WEATHER HEADLINES MIGHT BE NEEDED ON MONDAY...AS WINDY
CONDITIONS SHOULD CONTINUE WITH LOWER RH THAN ON SUNDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR WYZ140-277>279-286-288-414>416.

&&

SHORT TERM...WM
LONG TERM...CNJ
AVIATION...KPL
FIRE WEATHER...WM
Hazardous weather outlook, Aug 18, 11:05 PM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1105 PM MDT SAT AUG 18 2007

WYZ001>020-022>030-191000-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1105 PM MDT SAT AUG 18 2007

...FIRE WEATHER WATCH IN EFFECT SUNDAY 2 PM THROUGH 9 PM FOR MUCH OF
WESTERN WYOMING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHWEST WIND WILL CONTINUE TO INCREASE SUNDAY MORNING AND BECOME
STRONG SUNDAY AFTERNOON...AHEAD OF AN APPROACHING STORM SYSTEM.  THIS
SOUTHWEST WIND WILL ALSO USHER IN MUCH DRIER AIR INTO THE REGION.
THESE STRONG WINDS COMBINED WITH LOW HUMIDITIES COULD CREATE FIRE
WEATHER CONCERNS ACROSS WESTERN WYOMING SUNDAY AFTERNOON AND
EVENING. SHOWER AND THUNDERSTORM ACTIVITY WILL BE MORE ISOLATED
SUNDAY...WITH LIGHTNING AND GUSTY WIND BEING THE MAIN HAZARDS.

A COLD FRONT WILL MOVE INTO THE NORTH AND CENTRAL WYOMING SUNDAY
NIGHT SHIFTING THE WIND TO THE NORTH. THE WIND WILL SHIFT BACK TO THE
SOUTHWEST AND BECOME WINDY IN MANY LOCATIONS ON MONDAY. FIRE WEATHER
DANGER COULD ONCE AGAIN OCCUR ON MONDAY DUE TO A COMBINATION OF
WIND...WARM TEMPERATURES...AND DECREASING RELATIVE HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 2:23 PM MDTSevere Thunderstorm WarningRIWFremont, Sublette52 min
Aug 19, 2:31 PM MDTSevere Thunderstorm WarningRIWTeton59 min
Aug 19, 2:58 PM MDTSevere Thunderstorm WarningRIWFremont62 min
Aug 19, 3:44 PM MDTSevere Thunderstorm WarningRIWFremont, Sublette61 min
Aug 19, 4:19 PM MDTRed Flag WarningRIWFremont, Lincoln, Natrona, Sublette, Sweetwater, Uinta28 hr
Aug 19, 4:45 PM MDTSevere Thunderstorm WarningRIWFremont60 min
Aug 19, 5:15 PM MDTSevere Thunderstorm WarningRIWFremont37 min

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.